Alert archive / Kansas / Flash Flood Warnings in 1999
Flash Flood Warning 86, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 12, 1999, 6:51 AM CDT for Bourbon County, Crawford County, Kansas; Barton County, Vernon County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 1999, 6:51 AM CDT (11:51 UTC)
- Expired
- May 12, 1999, 1:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Bourbon County, KS, Crawford County, KS, Barton County, MO, Vernon County, MO
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1007 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 121151 FFWSGF KSC011-037-MOC011-015-039-043-059-077-085-167-185-209-213-217-121800- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 651 AM CDT WED MAY 12 1999 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLOOD WARNING FOR... BOURBON COUNTY IN SOUTHEASTERN KANSAS CRAWFORD COUNTY IN SOUTHEASTERN KANSAS BARTON COUNTY IN SOUTHWESTERN MISSOURI BENTON COUNTY IN CENTRAL MISSOURI CEDAR COUNTY IN SOUTHWESTERN MISSOURI CHRISTIAN COUNTY IN SOUTHWESTERN MISSOURI DALLAS COUNTY IN SOUTHWESTERN MISSOURI GREENE COUNTY IN SOUTHWESTERN MISSOURI HICKORY COUNTY IN CENTRAL MISSOURI POLK COUNTY IN SOUTHWESTERN MISSOURI ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI STONE COUNTY IN SOUTHWESTERN MISSOURI WESTERN TANEY COUNTY IN SOUTHWESTERN MISSOURI VERNON COUNTY IN WEST CENTRAL MISSOURI * UNTIL 100 PM CDT * AT 650 AM...WEATHER SERVICE DOPPLER RADAR WAS INDICATING A LARGE AREA OF RAIN PRODUCING LIGHT TO MODERTE RAINFALL. THE RAIN COVERED SOUTHWEST MISSOURI AND EXTREME SOUTHEAST KANSAS WEST OF A LINE EXTENDING FROM IBERIA...TO HARTVILLE...TO GAINESVILLE. THE RAIN WAS MOVING NORTH AT 20 MPH AND WAS MAKING LITTLE EASTWARD PROGRESS. DOPPLER RADAR WAS ESTIMATING ONE TO TWO INCHES ACROSS MUCH SOUTHWEST MISSOURI AND EXTREME SOUTHEAST KANSAS HAD FALLEN OVERNIGHT. LOCALLY HEAVIER AMOUNTS OF 3 TO 6 INCHES FELL FROM FT. SCOTT...TO NEVADA...TO OSCEOLA DURING THE NIGHT. * LIGHT TO MODERATE RAIN...AND SCATTERED HEAVIER SHOWERS WILL CONTINUE OVER MOST OF THE WARNED AREA THROUGH 10 AM. RAINFALL WILL GRADUALLY DIMINISH DURING THE MORNING HOURS. ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE HALF OF AN INCH CAN BE EXPECTED THROUGH 10 AM...WITH LOCALIZED AMOUNTS NEAR ONE INCH POSSIBLE. ALTHOUGH RAINFALL RATES WILL DECREASE...ANY ADDITIONAL RAINFALL WILL AGGRAVATE THE EXISTING FLOODING CONDITIONS. THIS FLOOD WARNING REPLACES ALL PREVIOUS FLASH FLOOD WARNINGS THAT WERE IN EFFECT. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FLOODING OF ROADS...HIGHWAYS...DITCHES...AND OTHER LOW LYING AREAS CAN BxE EXPECTED IN SOME AREAS. DO NOT DRIVE THROUGH FLOOD AREAS SUCH AS LOW WATER CROSSINGS. FOSTER/TAGGART
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 12, 2:30 AM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, May 12, 2:30 AM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 230 AM CDT WED MAY 12 1999 MORE FLOODING OCCURRING ACROSS W MO/SE KS THIS MORNING WITH PERSISTENT SLOW MOVING TSRA. MAIN FOCUS IN THE SHORT TERM WILL BE WITH THIS SHORTWV/CDFNT AS IT PUSHES THRU TDA...AND ASSOCIATED CONVECTION. BLOCKING PATTERN OVER CANADA CONTINUING WITH MAIN LOW ACROSS N ROCKIES AND BLOCKING HIGH ACROSS CNTRL CANADA. CDFNT FROM 05Z ANALYSIS IN BETWEEN JLN AND SGF...STRETCHING INTO NE MO. MODELS FAIRLY SIMILAR IN INITIALIZATION...AND SEEM PRETTY CONSISTENT IN THEIR PROGS DURING THE PD. HAVE GONE WITH THE AVN MODEL FOR GUIDANCE. S END OF ELONGATED SHRTWV LOOKS TO BREAK OFF FROM MAIN CIRCULATION PUSHING SE INTO THE TN/OH VLY BY THU NIGHT. WEAK RIDGE LOOKS TO BUILD INTO THE CWA BEHIND SHRTWV. CDFNT SHOULD PUSH THRU THE CWA TDA...WITH CONVECTION SLOWLY DRIFTING TO THE E THROUGHOUT THE DAY. MAIN HEAVY RAIN AXIS SHOULD ALSO SHIFT E AND WILL MOVE THE FLASH FLOOD WATCH TO THE E PTN OF CWA FOR TDA. MAIN CONVECTION SHOULD END ACROSS THE W DURING THE MORNING AND WILL WORD ZONES AS SUCH. DRIER AND MORE STABLE AIR SHOULD PUSH INTO THE THE AREA TONIGHT BEHIND THE CDFNT. WILL MENTION 30 POPS ACROSS THE E FOR THIS EVENING BUT SHOULD BE OUT OF AREA BY MIDNIGHT. SUNSHINE SHOULD BE IN ABUNDANCE WITH DRY AND STABLE AIR ACROSS THE AREA ON THU. ANOTHER SFC LOW STRENGTHENS ACROSS THE PLAINS ON THU NIGHT/FRI AND SHOULD SEE A RETURN OF GULF MOISTURE INSTABILITY THEN. SGF TB 070/048 074/052 074 059--- JLN TB 070/050 076/056 075 058--- UNO TB 070/052 075/053 074 0593-- VIH TB 069/049 070/050 072 0593-- LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:32 PM CDT | Severe Thunderstorm Warning | SGF | Crawford | 63 min |
| May 11, 10:14 PM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 46 min |
| May 11, 10:24 PM CDT | Severe Thunderstorm Warning | SGF | Crawford | 46 min |
| May 11, 11:25 PM CDT | Flash Flood Warning | SGF | Bourbon, Crawford | 4 hr |
| May 12, 3:01 AM CDT | Flash Flood Warning | SGF | Bourbon, Crawford | 4 hr |
| May 11, 7:57 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 63 min |
| May 11, 8:07 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 63 min |
| May 11, 8:12 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Jasper | 63 min |
| May 11, 8:18 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 62 min |
| May 11, 8:45 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 35 min |
| May 11, 9:11 PM CDT | Flash Flood Warning | SGF | Cedar, St. Clair, Vernon | 6 hr |
| May 11, 9:38 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 37 min |
| May 12, 2:48 AM CDT | Flash Flood Warning | SGF | Christian, Stone, Taney | 4 hr |
| May 12, 2:48 AM CDT | Flash Flood Warning | SGF | Greene, Hickory, Polk | 4 hr |
| May 12, 3:01 AM CDT | Flash Flood Warning | SGF | Barton, Cedar, St. Clair, Vernon | 4 hr |
| May 12, 4:42 AM CDT | Flash Flood Warning | SGF | Dallas | 4 hr |
| May 12, 5:45 AM CDT | Flash Flood Warning | SGF | Benton | 4 hr |
| May 12, 6:51 AM CDT | Flash Flood Warning | SGF | Cedar, Polk, St. Clair | 6 hr |
| May 12, 6:51 AM CDT | Flash Flood Warning | SGF | Benton, Hickory | 6 hr |
| May 12, 6:51 AM CDT | Flash Flood Warning | SGF | Christian, Stone, Taney | 6 hr |
| May 12, 6:51 AM CDT | Flash Flood Warning | SGF | Dallas, Greene | 6 hr |
Nearby
Flash Flood Warnings in Kansas, 1999Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.